Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 1, 2012, 8:51 PM EDT for Chemung County, Steuben County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 8:51 PM EDT (00:51 UTC)
- Expired
- Jun 1, 2012, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Steuben County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:01 PM EDT | TSTM WND DMG | Canton, PA | TREE DOWN ON BRAGUE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 8:24 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS51 KBGM 020051
SVRBGM
NYC015-101-107-PAC015-020130-
/O.NEW.KBGM.SV.W.0034.120602T0051Z-120602T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
851 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEMUNG COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
WESTERN TIOGA COUNTY IN CENTRAL NEW YORK...
WESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 930 PM EDT.
* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOUTH OF CATON TO WEST OF SYLVANIA TO GROVER...AND MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GROVER BY 856 PM EDT...
SYLVANIA AND CANTON BY 858 PM EDT...
PINE CITY BY 904 PM EDT...
PINE CITY AND TROY BY 906 PM EDT...
BIG FLATS...WEST ELMIRA AND GILLETT BY 908 PM EDT...
ELMIRA ARPT...WEST ELMIRA AND GILLETT BY 910 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4229 7673 4225 7673 4223 7664 4225 7662
4228 7662 4228 7651 4223 7646 4207 7642
4183 7645 4156 7656 4159 7687 4160 7688
4199 7693 4200 7714
TIME...MOT...LOC 0051Z 221DEG 35KT 4199 7702 4182 7693
4166 7690 4142 7692 4118 7703
$$
MLJ2 follow-up statements
818
WWUS51 KBGM 020115
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT FRI JUN 1 2012
NYC101-020123-
/O.CAN.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
STEUBEN NY-
915 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEUBEN COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING...HAS MOVED EAST OF
STEUBEN COUNTY. LIGHT TO MODERATE RAIN AND AN OCCASIONAL RUMBLE OF
THUNDER WILL STILL OCCUR...BUT THE SEVERE THREAT HAS PASSED.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
4223 7664 4225 7662 4228 7662 4228 7651
4223 7646 4207 7642 4183 7645 4156 7656
4159 7687 4160 7688
TIME...MOT...LOC 0113Z 221DEG 35KT 4215 7683 4198 7674
4182 7671 4158 7673 4134 7684
$$
NYC015-107-PAC015-020130-
/O.CON.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
CHEMUNG NY-TIOGA NY-BRADFORD PA-
915 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN BRADFORD...SOUTHWESTERN TIOGA AND CHEMUNG COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELMIRA HEIGHTS TO GILLETT TO LEONA TO 7 MILES
SOUTHEAST OF GROVER...MOVING NORTHEAST AT 40 MPH. BRIEF YET HEAVY
RAIN CAN ALSO BE EXPECTED...CAUSING PONDING ON ROADWAYS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HORSEHEADS NORTH...BREESPORT AND WEST BURLINGTON BY 920 PM EDT...
ERIN...CHEMUNG AND WILAWANA BY 925 PM EDT...
RIGGS...SOUTH WAVERLY AND WAVERLY BY 930 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
4223 7664 4225 7662 4228 7662 4228 7651
4223 7646 4207 7642 4183 7645 4156 7656
4159 7687 4160 7688
TIME...MOT...LOC 0113Z 221DEG 35KT 4215 7683 4198 7674
4182 7671 4158 7673 4134 7684
$$
MDP327
WWUS51 KBGM 020128
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT FRI JUN 1 2012
NYC015-107-PAC015-020135-
/O.EXP.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
CHEMUNG NY-TIOGA NY-BRADFORD PA-
928 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRADFORD...
SOUTHWESTERN TIOGA AND CHEMUNG COUNTIES WILL EXPIRE AT 930 PM EDT...
THE LINE OF STORMS THAT PROMPTED THE WARNING...HAS WEAKENED BELOW
SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 930 PM EDT...THOUGH BRIEF HEAVY RAIN AND GUSTS TO 40 MPH
MAY STILL OCCUR.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
4223 7664 4225 7662 4228 7662 4228 7651
4223 7646 4207 7642 4183 7645 4156 7656
4159 7687 4160 7688
TIME...MOT...LOC 0125Z 221DEG 35KT 4224 7672 4207 7663
4191 7660 4167 7663 4143 7674
$$
MDPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:00 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 1, 8:00 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 800 PM EDT FRI JUN 1 2012 .SYNOPSIS... LOW PRESSURE OVER LAKE ERIE WILL INTENSIFY AS IT MOVES NORTH TO LAKE HURON BY SATURDAY MORNING. THIS SYSTEM WILL PUSH A FRONT THROUGH THE AREA WITH SQUALLY SHOWERS THIS EVENING...WITH SHOWERS THEN COMING TO AN END OVERNIGHT. SATURDAY WILL BE PRIMARILY DRY WITH MOSTLY CLOUDY SKIES AND SEASONAL TEMPERATURES. SUNDAY THROUGH EARLY NEXT WEEK, THIS LOW WILL LINGER OVER THE NORTHEAST SETTING THE STAGE FOR A PROLONGED PERIOD OF UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 620 PM UPDATE... AS A FAIRLY DYNAMIC SYSTEM CONTS TO EVOLVE EARLY THIS EVE (VIGOROUS UPR-LVL TROUGH IN THE OH VLY AND TRAILING SFC FRNT/OCCLUSION EXTENDING DOWN TWDS WRN PA)...A SQUALL LN IS TAKING SHAPE ACRS WRN/CNTRL PA...WITH MORE SCTD -SHRA IN ADVANCE OF THIS FEATURE UP THROUGH OUR CWA (CNY/NE PA). WE TIGHTENED UP THE TIMING OF THE SQUALL LN/FRNTL RAIN BAND A BIT...AS IT IS EXPECTED TO TRANSLATE THROUGH THE FA IN THE 01-07Z TIME FRAME. PRESENTLY...IT APPEARS THAT LOW-LVL STABILITY WILL MITIGATE A SIG WIND THREAT...BUT GIVEN THE STGLY FORCED NATURE OF THE SYSTEM AND HEALTHY ENVIR FLOW...WE'LL NEED TO MONITOR CLOSELY (WW'S PERCHED JUST TO OUR W AND S ATTM). ALG THE MAIN BAND ITSELF...WE CALLED IT SHWRS WITH ISOLD/EMBEDDED TSRA. OUT AHD OF THE ABV MENTIONED CONVECTIVE LN...STG SYNOPTIC SE WINDS ARE GUSTING 30-40 KT AT TIMES...SPCLY ON THE HILLS AND IN AREAS WHERE DOWNSLOPE FLOW IS ABLE TO MIX DOWNWARD IN A FAIRLY UNBLOCKED REGIME (HIGH FROUDE NUMBERS EVIDENT AT KAVP...WITH GOOD ORTHOGONAL COMP TO THE TERRAIN...40-50 KT SPEEDS JUST ABV RIDGE TOP LVL...AND SOMEWHAT UNSTABLE CONDS IN THE LWST 1-2K FT AGL). WE DID ADD SOME HIGHER GUSTS IN THE GRIDS. OTHWS...JUST MINOR TEMP/DEW PT TWEAKS. PREV DISC... AT 4PM...SFC LOW PRES WAS OVER CENTRAL LK ERIE WITH THE SFC OCCLUSION JUST WEST OF THE OH/PA BORDER. LOCAL RADARS SHOW SCATTERED ACTIVITY ACROSS CENTRAL NY/NE PA WITH MORE WIDESPREAD SHOWERS IN THE FAR NRN CWA WHERE ISENTROPIC LIFT IS BETTER. AS THIS SFC LOW LIFTS NORTH TO LAKE HURON BY SAT MORNING THE SFC OCCLUSION WILL CROSS THE REGION BETWEEN 03Z-09Z. UPPER LEVEL SYSTEM IS TAKING ON A NEGATIVE TILT PROVIDING GOOD UPPER LEVEL DIVERGENCE AS THE FRONT CROSSES. THIS COMBINED WITH FRONTAL FORCING AND ABUNDANT MOISTURE WILL PROVIDE A GOOD SHOT OF RAIN ALONG THE BOUNDARY. WILL INCREASE POPS TO CATEGORICAL AS BOUNDARY MOVES THROUGH WITH MUCH OF THE ACTIVITY EXPECTED TO BE OVER BY 12Z SATURDAY. TOTAL RAINFALL WITH SYSTEM WILL RANGE FROM 0.5-1.25 INCHES WITH THE HIGHEST AMOUNTS ACROSS NE PA WHERE SFC WAVE ALONG BOUNDARY MAY PROLONG/INTENSIFY RAINFALL. SINCE SYSTEM IS VERY PROGRESSIVE FLOODING CONCERNS ARE NOT EXPECTED. SIGNIFICANT LOW LEVEL JET PRECEDES FROPA THIS EVENING WITH STRONG LOW LEVEL WINDS INDICATED ON MODEL SOUNDINGS. WILL CONTINUE TO ADVERTISE GUSTS NEAR 40 MPH EARLY THIS EVENING ESPECIALLY IN THE HIGHER TERRAIN. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...SYSTEM WILL MOVE LITTLE WITH VERTICALLY STACKED SYSTEM REMAINING TO OUR NORTHWEST. AREA WILL RESIDE IN RELATIVE DRY SLOT WITH ONLY SLIGHT CHC POPS FOR SHOWERS ESPECIALLY IN THE WESTERN/NORTHERN CWA. SKIES WILL REMAIN MOSTLY CLOUDY WITH TEMPS RANGING FROM THE MID 60S TO AROUND 70. SATURDAY NIGHT THROUGH MONDAY...SYSTEM WILL DROP SOUTHEAST ACROSS AREA ON SUNDAY THEN LINGER OFF THE NEW ENGLAND COAST. THIS WILL MAKE FOR AN UNSETTLED PERIOD WITH TEMPS BELOW SEASONAL NORMS. THE BEST CHANCE FOR PRECIP WILL BE ON SUNDAY WHEN SYSTEM MOVES ACROSS AREA AND COINCIDES WITH DIURNAL INSTABILITY. WILL CONTINUE WITH CHC POPS ON MONDAY AS SYSTEM BRINGS MORE WRAP AROUND MOISTURE INTO THE AREA ESPECIALLY OVER THE NRN CWA. THE NIGHTTIME PERIODS WILL SEE LESS SHOWERS DUE TO BETTER ATMOSPHERIC STABILITY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 200 PM UPDATE... FOLLOWED HPC GUIDANCE. MODEL SIMILARITIES IN PUTTING A LARGE UPPER LEVEL TROF OVER NE US AND EASTERN CANADA...BUT DIFFER ON THE DETAILS. IN NW FLOW WITH AMPLE MOISTURE ROUNDING THE LOW IN THE GULF OF MAINE. SHOWERS WILL BE COMMON BUT MOST LIKELY LIGHT AND DIURNALLY FORCED. TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL. HPC BRINGS IN DRY AIR AND SFC HIGH PRESSURE IN FRIDAY BUT UPPER LEVEL TROF WILL STILL BE OVER THE AREA. GFS SLOWER WITH MORE SHOWERS INTO THE WEEKEND. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... 00Z UPDATE... SQUALL LINE OF HEAVY SHOWERS AND EMBEDDED THUNDER WILL IMPACT AVIATION OPERATIONS...SPREADING SOUTHWEST TO NORTHEAST 01Z-05Z /SEE TAFS FOR SPECIFICS ON TIMING FOR EACH TERMINAL/. VFR CIGS AND SCATTERED SHOWERS...ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM...HAVE ALREADY SPREAD INTO THE AREA. STIFF SOUTHEAST WINDS FEEDING INTO THE SYSTEM...ARE BEING REALIZED WITH 20-30 KT GUSTS FOR MOST TERMINALS /NOT AS STRONG FOR KSYR-KRME/. AS OCCLUDED FRONT PASSES WITH THE SQUALLY HEAVY SHOWER LINE...WINDS WILL BY GUSTY AND ERRATIC...BEFORE SETTLING BACK TO A LESSER SOUTHEAST WIND WHICH WILL VEER WITH TIME...EVENTUALLY WESTERLY DURING THE DAY SATURDAY. KAVP WILL HAVE BEST CHANCE OF THUNDER WITH THE SQUALL...FARTHER NORTH INSTABILITY WILL BE VERY LIMITED...THUS MAINLY BRIEF HEAVY RAIN. HOWEVER...ALL TERMINALS WILL SEE AT LEAST MVFR IF NOT IFR CONDITIONS AS SQUALL MOVES THROUGH. BEHIND THE FRONT...PERIOD OF MVFR CIGS /AND POSSIBLE DIP INTO IFR KBGM- KAVP/...BEFORE CLOUDS SCATTER OUT. MAINLY VFR DURING THE DAY SATURDAY...WITH ISOLATED SHOWERS. OUTLOOK... SAT NGT THRU WED...VFR...WITH MVFR POSSIBLE IN OCCASIONAL SHOWERS PRIMARILY DURING THE AFTN/EARLY EVNG HOURS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...MLJ/RRM SHORT TERM...RRM LONG TERM...TAC AVIATION...MDP
Hazardous weather outlook, Jun 1, 8:27 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 827 PM EDT FRI JUN 1 2012 NYZ009-015>018-022-023-025-036-037-044>046-057-062-PAZ048-030030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- DELAWARE-SULLIVAN-PIKE- 827 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A PERIOD OF GUSTY WINDS IS EXPECTED THIS EVENING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SOUTHEAST WINDS MAY GUST UP TO 40 MPH ESPECIALLY IN THE HIGHER ELEVATIONS AND CAUSE MINOR DAMAGE TO TREES AND ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ024-055-056-PAZ038>040-043-044-047-072-030030- CHEMUNG-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 827 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION TO POTENTIAL THUNDERSTORM RELATED WINDS...A PERIOD OF GUSTY WINDS IS EXPECTED THIS EVENING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SOUTHEAST WINDS MAY GUST UP TO 40 MPH ESPECIALLY IN THE HIGHER ELEVATIONS AND CAUSE MINOR DAMAGE TO TREES AND ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 1, 8:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
817 PM EDT FRI JUN 1 2012
NYZ024-PAZ038-020115-
BRADFORD PA-CHEMUNG NY-
817 PM EDT FRI JUN 1 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG AND WESTERN
BRADFORD COUNTIES...
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
STRONG WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POTTER COUNTY PENNSYLVANIA
TO WESTERN LYCOMING COUNTY. THE LINE WAS MOVING NORTHEAST AT 50
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SAGETOWN AND SYLVANIA AT 850 PM EDT...
WEST ELMIRA AND SEELY CREEK AT 855 PM EDT...
HORSEHEADS AND SOUTHPORT AT 900 PM EDT...
HORSEHEADS NORTH AND WELLSBURG AT 905 PM EDT...
ERIN AND WEST BURLINGTON AT 910 PM EDT...
LE ROY AND SWARTWOOD AT 915 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4227 7673 4225 7673 4223 7664 4228 7662
4228 7660 4218 7653 4216 7653 4215 7656
4205 7654 4200 7656 4200 7650 4157 7660
4159 7687 4160 7688 4199 7693 4200 7697
4208 7697
MLJSpecial weather statement, Jun 1, 8:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
837 PM EDT FRI JUN 1 2012
NYZ015-022-020130-
STEUBEN NY-YATES NY-
837 PM EDT FRI JUN 1 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN YATES AND
STEUBEN COUNTIES...
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTHWEST OF ARKPORT TO
HARTSVILLE TO GREENWOOD...AND MOVING NORTHEAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
NORTH HORNELL AND HORNELL AT 845 PM EDT...
SOUTH DANSVILLE AND GREENWOOD AT 850 PM EDT...
PERKINSVILLE AT 855 PM EDT...
WAYLAND AND HASKINVILLE AT 900 PM EDT...
WEST CAMERON AND NORTH CAMERON AT 910 PM EDT...
HOWARD AND ATLANTA AT 915 PM EDT...
KANONA AND BATH AT 925 PM EDT...
VINE VALLEY AND WHEELER AT 930 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4253 7773 4254 7767 4259 7766 4258 7737
4273 7735 4277 7731 4277 7722 4268 7717
4234 7719 4199 7772 4199 7774 4208 7776
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:17 PM EDT | Special Weather Statement | BGM | Chemung | 58 min |
| Jun 1, 8:37 PM EDT | Special Weather Statement | BGM | Steuben | 53 min |
| Jun 1, 9:28 PM EDT | Special Weather Statement | BGM | Chemung, Cortland, Tioga, Tompkins | 62 min |
| Jun 1, 9:55 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 3 hr |
| Jun 1, 10:25 PM EDT | Special Weather Statement | BGM | Wyoming | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.